Top
10
Doctor insights on: Red Itchy Welts On Legs

Share
1

1
Please describe these itchy welts on my arms and leg?

Please describe these itchy welts on my arms and leg?

Hives: Without seeing the welts, i presume they are hives which can often be controlled with antihistamine. There are however many causes for hives and not uncommonly, no cause can be found despite exhaustive studies. See your doctor especially if the hives have persisted more than 6 weeks. ...Read more

Welts (Definition)

Welts is another description of hive or swelling in the skin. They are pink, raised and with a vague border. The term welts is used more often for larger pinkish swelling in the skin, whereas , hives are often smaller pinkish swellings. Both are caused by histamine release in the skin which usually ...Read more


3

3
I have 4 nickel sized itchy welts on my lower legs and bottom of foot. What are they?

I have 4 nickel sized itchy welts on my lower legs and bottom of foot. What are they?

Hives: Sounds like hives but could be bug bites, bed bugs, tic bites, or a different type of nodule altogether (erythema nodosum). You really need to see a doctor. ...Read more

See 1 more doctor answer
4

4
Could small red itchy welts on my body be an allergy to dryer sheets?

Could small red itchy welts on my body be an allergy to dryer sheets?

Possibly: Dryer sheets are known to irritate skin, but before you blame the allergy on the sheets, try to investigate if food, wool, perfume, or insect bites including bed bugs could be the culprits. ...Read more

6

6
My child gets up with red itchy welts on her back , i get it to stop itching & it goes away, now she has it on her butt same thing red itchy welts. ?

Dermatographism: Dermatographism means the ability to write on the skin. People with this form of chronic urticaria are sensitive to touch and pressure, as well as scratching. The areas of skin that are touched or scratched get a raised, red and itchy rash. While many people with chronic urticaria have some features of dermatographism, people with true dermatographism have pressure as the only trigger. ...Read more

8

8
I have had a rash on various body parts for the last four days that presents as red, itchy welts that then turn hot and cause muscle pain. Any ideas?

I have had a rash on various body parts for the last four days that presents as red, itchy welts that then turn hot and cause muscle pain. Any ideas?

Could be drug allerg: Drug allergies are a common cause of an itching rash. If you are taking any new medicines lately added, stop it for a couple of days. In the meantime, you can use Benadryl once or twice a day...It might help reduce the allergy. But it can also make you sleepy, so take it at night and see if it helps. ...Read more

See 1 more doctor answer
9

9
Whats a rash that started with itching in palms and soles of feet, then hives, then red lines everywhere i was touched now itchy welts?

Whats a rash that started with itching in palms and soles of feet, then hives, then red lines everywhere i was touched now itchy welts?

Dermatographism: You are releasing histamine from tissue. The red streaks with touching / scratching the skin = mechanical/pressure release of histamine = "dermatographism". The itchy welts = urticaria which is another type of allergic manifestation. Although it can be challenging sometimes to discover the exact trigger for this type of reaction your doctor can advise effective therapy if allergy persists. ...Read more

10

10
How do I get rid of itchy skin? I get small bumps on ears that itch bad, also red itchy welts on cheeks & around jaw. Lotion stops some of the itching but dosnt reduse the red swelling. Thank you

How do I get rid of itchy skin? I get small bumps on ears that itch bad, also red itchy welts on cheeks & around jaw. Lotion stops some of the itching but dosnt reduse the red swelling. Thank you

Seborrheic Dermatiti: If this is a recurring problem, it may be seborrheic dermatitis. This is a troublesome condition of unknown cause, although it can be worsened by stress. Try small amounts of over-the-counter Hydrocortisone cream. Your skinseb should clear it up in a few days. Unfortunately, the condition will probably recur--but you can control it with judicious applications of the cortisone cream. ...Read more

See 1 more doctor answer